Alert archive / Idaho / Wind Advisories in 2016
Wind Advisory 26, NWS Pocatello, ID
NWS Pocatello, ID issued this wind advisory at Oct 14, 2016, 3:17 AM MDT. It took effect at Oct 14, 2016, 12:00 PM MDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Oct 14, 2016, 3:17 AM MDT (09:17 UTC)
- In effect from
- Oct 14, 2016, 12:00 PM MDT
- Expired
- Oct 14, 2016, 6:00 PM MDT
- In force
- 6 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted.
314 WWUS75 KPIH 140917 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 317 AM MDT FRI OCT 14 2016 IDZ020-150000- /O.NEW.KPIH.WI.Y.0026.161014T1800Z-161015T0000Z/ UPPER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG 317 AM MDT FRI OCT 14 2016 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM MDT THIS EVENING. * IMPACTS/TIMING...NOON UNTIL 6 PM MDT THIS EVENING. STRONG CROSS WINDS ON STATE ROUTE 33 THROUGH MUD LAKE AND US ROUTES 20 AND 26 THROUGH ATOMIC CITY. * WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 45 MPH. * LOCATIONS...THE ARCO DESERT AREA FROM CRATERS OF THE MOON NATIONAL MONUMENT TO ROBERTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. GUSTS OVER 45 MPH ARE POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT, ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
2 follow-up statements
795 WWUS75 KPIH 141805 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 1205 PM MDT FRI OCT 14 2016 IDZ021-150000- /O.EXB.KPIH.WI.Y.0026.161014T1805Z-161015T0000Z/ LOWER SNAKE RIVER PLAIN- INCLUDING THE CITY OF...POCATELLO 1205 PM MDT FRI OCT 14 2016 ...WIND ADVISORY IN EFFECT UNTIL 6 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM MDT THIS EVENING. * IMPACTS/TIMING...UNTIL 6 PM MDT THIS EVENINGY. * WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 45 MPH. * LOCATIONS...ALONG THE I-86 CORRIDOR...POCATELLO/CHUBBUCK... ABERDEEN...AMERICAN FALLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. GUSTS OVER 45 MPH ARE POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ IDZ020-150000- /O.CON.KPIH.WI.Y.0026.000000T0000Z-161015T0000Z/ UPPER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG 1205 PM MDT FRI OCT 14 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING... * IMPACTS/TIMING...UNTIL 6 PM MDT THIS EVENING. STRONG CROSS WINDS ON STATE ROUTE 33 THROUGH MUD LAKE AND US ROUTES 20 AND 26 THROUGH ATOMIC CITY. * WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 45 MPH. * LOCATIONS...THE ARCO DESERT AREA FROM CRATERS OF THE MOON NATIONAL MONUMENT TO ROBERTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. GUSTS OVER 45 MPH ARE POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
888 WWUS75 KPIH 150006 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 606 PM MDT FRI OCT 14 2016 IDZ020-021-150115- /O.EXP.KPIH.WI.Y.0026.000000T0000Z-161015T0000Z/ UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...POCATELLO 606 PM MDT FRI OCT 14 2016 ...WIND ADVISORY HAS EXPIRED... WINDS HAVE WEAKENED FOR THE NIGHT. THEREFORE THE WIND ADVISORY WAS ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Oct 14, 3:10 AM MDT, 7 minutes earlier.
Area forecast discussion, Oct 14, 3:10 AM MDT, 7 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 310 AM MDT FRI OCT 14 2016 .SHORT TERM...Today through Saturday morning. WV imagery this morning depicts an upper low just off the Washington coast with dry air just beginning to push inland along a jet core of 150kts. Impressive moisture transport is occurring over the Great Basin into South Idaho today will result in our first round of rain/mountain snow. Snow levels will be around 7500-8000 ft over the Central Mountains. Twenty-four hour snow totals for the Sawtooth Mountains will be in the 8 to 12 inch range--the heaviest being above 8500 ft and may impact the pass at Galena Summit. The first wave of this fall storm should subside Saturday morning. Hinsberger .LONG TERM...Saturday afternoon through next Friday. The second wave will lift around the parent upper low from about 40N and reach the Pac NW Saturday night. This may be a more prolonged atmospheric river event that imparts greater precipitation amounts over the area. Our 2-day totals for Saturday night through Tuesday morning puts the Central Mountains in the 1 to 2 foot range for snowfall. Snow levels will lower to around 6500 ft as a cold front pushes across the area, but will also see precipitation intensity taper off as it passes. GFS guidance suggests the strongest winds to be associated with the cold front on Monday with MEX guidance at 37kts sustained. Drier conditions will be back in the forecast after mid-week thanks to an amplifying ridge. Hinsberger && .AVIATION...Strong southwest winds 25 to 35 kts expected today in the upper Snake Plain between 18-24Z. This will likely include winds 23-25 kts sustained at KIDA. Rain and some embedded showers will spread across SE Idaho today. KSUN will be the first with MVFR ceilings by 15Z, and the remaining TAF sites dropping between 18 and 20Z. Some clearing expected on the back side beginning with KSUN around 03Z. The second round of precipitation starts the process again Saturday evening and continuing through noon Sunday. The NAM12 brings the precipitation band back north with a warm frontal region late Sunday afternoon and evening. Looks like a long day of marginal weather conditions. RS && .FIRE WEATHER...A wet weekend lies ahead. Several stations on the west side of Zones 475 and 422 have already reported 0.10 inches of rain or greater. Precipitations will work across the district through Saturday morning. Rain fall in the lower valleys should be 0.20 to 0.40 inches and the mountains 0.25 to 0.50 inches, except the west slopes from Sun Valley to Stanley where an inch accumulation of rain is possible. In the upper Snake Plain this afternoon, expect southwest winds 30 to 40 mph, especially in the Arco Desert area, although the minimum humidity will likely be 50 percent or greater. The second embedded disturbance comes in Saturday evening through about noon Sunday, with one added twist. The precipitation band at first moves east and south through southeast Idaho, then moves back north with a warm frontal band late Sunday afternoon and night, possibly as far north as a Sun Valley to Driggs line. There is a third disturbance coming in on Tuesday before a high pressure ridge begins to build over this area and bring warmer temperatures 55-65F for the lower valleys and 40s to lower 50s for the mountains by the end of the week. Elevations above 9000 feet in the Boulder Mountain area may accumulate 1 to 2 feet of snow through Sunday. RS && .PIH Watches/Warnings/Advisories... Wind Advisory from noon today to 6 PM MDT this evening for IDZ020. &&
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.